[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance

Re: [IP] questions about hypoglycemia and diabetes

In a message dated 7/28/2003 12:29:02 PM Alaskan Daylight Time, 
email @ redacted writes: 
> Most
> type II's on orals who take a sulfonylurea are extremely susceptible to
> hypoglycemia since they force our pancreas to produce insulin. If I didn't 
> eat
> on an exact schedule, I would go low faster than I do now on insulin and I 
> still
> misjudge my carb counts.
> And it doesn't take someone with hypoglycemia already to do this...if you 
> look
> up the side effect of the sulfonylurea drugs, that one is top of the list. 
> So to
> say it's not normal for a type II is not exactly correct...it all depends on
> what drugs they take for their diabetes. For a type II on no oral meds, you 
> are
> right but most type II's end up on meds VERY early on. I just wish I had 
> ended
> up on insulin early on instead of orals...the side effects of the orals are 
> a
> nightmare! Liz--- On Mon 07/28, < email @ redacted > wrote:

This is my exact experience also! As I see it, the problem with oral meds is 
that they are, in some ways, like Lantus. It is an all day thing at a steady 
same level, in spite the fact that the pancreas of a T2 puts out erratic 
 insulin, and with resistance, uptakes an erratic amount of insulin. I equate it
trying to chop down a tree with a blindfold....hit and miss. I had many more 
 instances of hypo on oral meds than I have with insulin. Plus, the oral meds
cause the same side effects that diabetes does, so in a sense, you don't win. 
With insulin, I have had better control, and with a pump, MUCH better 
 control.....with less risk of complications! Yes, it is easier to swallow a
pill than
to deal with insertions, but with a pill, the attitude is take it once a day 
and forget it. With the insulin, and especially with the pump, you deal with 
it all day long and there is no forgetting it (though I will be honest and 
admit I did skip a few injections while on MDI......I'm not perfect and do 
not/have never claimed to be <smile>)

As for another post, yes, for several years before being diagnosed, I would 
all of a sudden get weak, nauseaous, sweaty for no apparent reason. I 
 particulary remember two instances, one in which I passed out and fell down
brick steps
in the middle of a mall, and the other in a grocery store. In both cases, I 
thought is was more due to not having eaten anything that day........so it 
 wasn't after consuming a high sugar item, sorry for not fitting that theory,
then, I have always been one to not fit the norm.  Still don't know why those 
 episodes happened....and boy did I ever have a headache from bashing my head on
those bricks !

Tina Hudspeth dxd age 28, 1994
On insulin 1996
Pumping 4/10/03 and loving it. 
for HELP or to subscribe/unsubscribe, contact: